Jump to content

jrusch82: Tapering sertraline - short term, low dosage, still difficult


jrusch82

Recommended Posts

I'm new to posting on this site, but have spent many nights poking around reading other's stories and advice.  i have reached the point where i too need to seek out advice from others who have been through this before.  I was diagnosed as depressed following a concussion in January.  in retrospect, it seems as though my depressive episode was stress-induced and/or potentially a result of trauma to the brain and nervous system from the concussion.  Either way, i've tried several anti-depressants (nortriptyline, lexapro, pristiq, setraline) that have seemed to be somewhat effective in improving mood and concentration, but I have really struggled with the side-effects of dulling and haze.  for the last 3 months, ive been on 25 mg of setraline (2 months), and 12.5 mg setraline (1 month). i reached a point where i decided i wanted to come off the drugs, as wife is having a baby at the end of december and i wanted to be able to have a true emotional experience to that rather than being dulled on the drugs.  based on my dosage, im clearly extremely sensitive to thse types of medications.

 

i talked to my NP, who said coming of 12.5 mg of sertraline would be no problem, just go every other day for a few days and then stop.  so that's what i did.  for the first 2 weeks off, i had the classical discontinuation symptoms of dizziness, headaches, fatigue, brain zaps.  Im now im my 3rd week and im experiencing emotional lability, crying spells, a sensation of a wired brain, and some instability, anxiety, and about how this all feels.

 

saw my NP again yesterday, and of course she said its your depression coming back, you're going to go downhill quickly.  i personally disagree, as this experience feels significantly different that pre-SSRI treatment.  She recommended going on a different medication (lamictal) and disregarded my feeling that this was still withdrawal 3 weeks out.  i took 1 dose of zoloft yesterday to test and see if syptmoms improved (withdrawal) vs feeling the same (potential relapse of depressive symptoms), and i feel much better today despite the wired sensation, which i take as my brain and nervous system just trying to figure things out and not having consistent input.

 

Any past experience and/or advice on coming off low dosage of SSRI, but still experieicing withdrawal approaching 3 weeks out, and if i should remain patient with withdrawal symptoms in the hope that they improve on their own, re-instate at lower dosage (6 mg) for some time, or go try the lamictal?

 

I've read some folks experiences that withdrawal can last several weeks (beyond the 2 weeks that my NP is insisting on), but i haven't seen a lot of follow-ups as to when things start improving, just that they are persisting for extended periods of time.

 

Thanks

Jeff

concussion January 2017

nortriptyline April 2017

Lexapro 10 mg June 2017

2 week taper June 2017

Pristiq 50 mg September 2017

Zoloft 25 mg October 2017

4 day taper to 12.5 mg October 2017

off November 1 2017

Link to comment
  • ChessieCat changed the title to jrusch82: Tapering sertraline - short term, low dosage, still difficult
  • Moderator Emeritus

Hi jrusch, and welcome to SA,

 

Thank you for creating your drug signature.  Could you please add the beginning and end dates and doses for each of your drugs?  This will allow us to see your history at a glance so we don't have to read through your post to get the information.  Thank you.  This is the preferred format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Non-drug techniques to cope with emotional symptoms

 

Windows and Waves Pattern of Stabilization

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

success-stories-recovery-from-withdrawal

 

These are the only two supplements which SA recommends:

 

Magnesium

Omega-3 Fish Oil

 

We encourage members to connect with other members by visiting their Intro topics.  This way members can support each other.  This is your own Introduction topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy